Flood, Taylor
- When
- June 22, 9:00 AM CST to 1:00 PM CST
- Where
- Taylor forecast zone
- Property damage
- $35,000
- Crop damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.212, -90.501 (the zone’s center; the record gives no point)
Flooding continued during the day as a result of excessively heavy rainfall Friday night into Saturday morning. Numerous roads remained closed due to washouts, while streams and creeks were overflowing.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Flooding continued during the day as a result of excessively heavy rainfall Friday night into Saturday morning. Numerous roads remained closed due to washouts, while streams and creeks were overflowing. In northern Adams County, emergency management officials reported high water levels on area lakes, which nearly breached levees and embankments. Local residents joined township and county crews in an all-out effort to sandbag areas along lakes Arrowhead, Camelot and Sherwood.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 22, 1:50 AM CST, 7 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 250 AM CDT SAT JUN 22 2002 PRIMARY FOCUS WILL BE ON POSITIONING OF SURFACE FRONT DURING THE WEEKEND AND ASSOCIATED RAIN CHANCES. SURFACE FRONT EARLY THIS MORNING EXTENDED FROM SOUTHERN WI...ALONG MN/IOWA BORDER...THROUGH SOUTH DAKOTA...TO LOW PRESSURE SITUATED IN THE HIGH PLAINS OF WYOMING/MONTANA BORDER. 00Z SATURDAY JUN 22 850MB UPPER AIR ANALYSIS INDICATED WARM FRONT FROM NEAR KGRB TO KBIS. REGIONAL RADAR SHOWED ELEVATED TSRA ALONG THIS FRONT FROM CENTRAL WI TOWARD CENTRAL MN...THEN PROPAGATING EASTWARD. THIS ASSOCIATED WITH GOOD MOISTURE CONVERGENCE AS SHOWN BY LAPS AND RUC. FURTHER WEST... PROFILER NETWORK INDICATED 30KT LOW LEVEL JET ACROSS KANSAS AND NEBRASKA POINTED DIRECTLY AT SURFACE FRONT ACROSS SOUTH DAKOTA. MEANWHILE...WATER VAPOR IMAGERY SHOWED MID LEVEL TROUGH MOVING INTO WESTERN U.S. INTERMOUNTAIN REGION. 00Z MODELS IN FAIRLY GOOD AGREEMENT ON PUSHING FRONT NORTH TODAY... BUT HOW FAST AND FAR IT ACTUALLY MOVES IS STILL A QUESTION. BOTH AVN AND ETA WOULD SUGGEST THE FRONT WILL BE SITUATED JUST NORTH OF OUR NORTH CENTRAL WI ZONES BY 00Z SUNDAY JUN 23...THIS EVENING. NCEP SHORT RANGE ENSEMBLE...SREF...LENDS GOOD CONFIDENCE THAT THIS WILL HAPPEN AS HIGHEST PROBABILITIES OF 0.10 INCH OF RAIN OR GREATER SHIFT INTO NORTHERN SECTIONS OF WI AND MN TODAY THROUGH SUNDAY. ELEVATED CONVECTION ONGOING ACROSS CENTRAL AND NORTH CENTRAL WI... WITH LOCALLY HEAVY RAIN...ANTICIPATED TO PUSH EASTWARD THIS MORNING...WHILE SURFACE FRONT SCOURS NORTHWARD RATHER QUICKLY. DUE TO THE SHALLOWNESS OF THE COOL SECTOR...THE MOVEMENT OF THE FRONT APPEARS REASONABLE. CAPES BUILD TO 3-4K J/KG TODAY...SHIFTING NORTHWARD DURING THE DAY INTO NORTH CENTRAL WI. FREEZING LEVELS OF 14-15K FEET AND WET BULB ZERO HEIGHTS NEAR 12K FEET SUGGEST SEVERE HAIL THREAT MINIMAL. BEST SHEAR RESIDES FURTHER NORTH TODAY...SO SEVERE WEATHER POTENTIAL APPEARS OVERALL MINIMAL AS CAPPING ENVIRONMENT BUILDS IN FROM THE SOUTH. CAP CONTINUES BUILDING TONIGHT...KEEPING TSRA NORTH OF THE FORECAST AREA. HOWEVER ON SUNDAY...BOTH AVN AND ETA SUPPORT FRONT SLIDING BACK SOUTHWARD...AND IN PROXIMITY TO NORTH CENTRAL WI ZONES BY SUNDAY AFTERNOON/EVENING. FREEZING LEVEL AND WET BULB ZERO HEIGHTS STILL QUITE HIGH...ALONG WITH BEST WIND SHEAR RESIDING FURTHER NORTH. CURRENT FORECAST HAS DRY WEATHER FOR NORTH CENTRAL WI ZONES SUNDAY/SUNDAY NIGHT AND CHOSE TO KEEP SPIRIT OF FORECAST GOING. THIS WILL ALLOW DAY SHIFT FURTHER EVALUATION OF NEXT MODEL RUNS TO SEE IF INCLUSION OF RAIN CHANCES WARRANTED THESE LOCATIONS. IN THE LONGER TERM...AS SURFACE WAVE LIFTS NORTHEAST ACROSS THE NORTHERN PLAINS TOWARD NORTHERN MN...COLD FRONT EXPECTED TO APPROACH FROM THE WEST. 00Z AVN SUGGESTING CONVECTION COULD BREAK OUT ON MONDAY...WHICH CURRENTLY WE HAVE AS DRY DAY. 84HR EXTENSION OF ETA SUPPORTS CONVECTION PERHAPS REMAINING FURTHER WEST THAN AVN AT THIS TIME FRAME. BEST CHANCE OF RAIN STILL APPEARS TO BE ON TUESDAY AS FRONT SAGS THROUGH THE AREA. WITH RESPECT TO TEMPERATURES...FULL FLEDGED SUMMER READINGS ANTICIPATED THIS WEEKEND AND INTO MONDAY AS ADVERTISED WITH 850MB TEMPERATURES CLOSE TO 20C. ETA 2M TEMPERATURE FORECASTS...AS WELL NGM...AVN AND ETA MOS GUIDANCE LEND HIGH CONFIDENCE TO MAXIMUM TEMPERATURES TODAY...SUNDAY AND MONDAY GENERALLY IN THE UPPER 80S TO LOWER 90S. .LSE...NONE. THOMPSON
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-221800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
545 AM CDT SAT JUN 22 2002
HAZARD - SLIGHT RISK OF SEVERE THUNDERSTORMS WITH HEAVY RAIN AND
HAIL.
TIMING - TODAY AND THIS EVENING.
LOCATION - NORTH CENTRAL WISCONSIN.
DISCUSSION - A WARM FRONT ACROSS SOUTHERN MINNESOTA AND SOUTHERN
WISCONSIN WILL CONTINUE TO BE THE MAIN WEATHER MAKER TODAY WITH
THUNDERSTORMS REPEATEDLY FORMING ALONG AND NORTH OF IT. HEAVY RAINS
ARE THE PRIMARY CONCERN THIS MORNING OVER PARTS OF CLARK AND TAYLOR
COUNTIES IN NORTH CENTRAL WISCONSIN.
WHILE MOST OF THE FORCING WILL MOVE NORTH LATER THIS MORNING...
THERE IS A CHANCE ADDITIONAL THUNDERSTORMS COULD FORM ON THE
FRONT. THIS LEAVES OPEN THE POSSIBILITY OF ISOLATED SEVERE WEATHER
INCLUDING DAMAGING WIND...LARGE HAIL...AND A VERY REMOTE CHANCE OF
TORNADOES.
SPOTTER INFORMATION - RAINFALL AMOUNTS WOULD BE APPRECIATED THIS
MORNING. IF ADDITIONAL STORMS FORM LATER TODAY...SPOTTER ACTIVIATION
MAY BE NEEDED.
SHEAThe national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2002Every state in 2002This day in weather historyWarnings in Wisconsin, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305791, 5305789, 5305790.